Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 15, 2013, 5:41 PM CDT for 4 counties in Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2013, 5:41 PM CDT (22:41 UTC)
- Expired
- May 15, 2013, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 75 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:55 PM CDT | TSTM WND DMG | 1 W Trent, TX | FEW LIMBS DOWN. LARGEST LIMB 2-3 INCH DIAMETER BY 4-5 FEET LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WUUS54 KSJT 152241 SVRSJT TXC151-253-353-441-152330- /O.NEW.KSJT.SV.W.0113.130515T2241Z-130515T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 541 PM CDT WED MAY 15 2013 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS... SOUTHWESTERN JONES COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN NOLAN COUNTY IN WEST CENTRAL TEXAS... WESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS... * UNTIL 630 PM CDT * AT 538 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES NORTHEAST OF SWEETWATER...MOVING SOUTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... A FEW VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENT BY 555 PM CDT... CAMP BUTMAN AND MERKEL BY 605 PM CDT... VIEW AND DYESS AFB BY 620 PM CDT... LAKE ABILENE BY 625 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 237 AND 278. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3252 9972 3213 9995 3245 10048 3261 10038 TIME...MOT...LOC 2241Z 298DEG 37KT 3249 10033 $$
1 follow-up statement
073 WWUS54 KSJT 152312 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 612 PM CDT WED MAY 15 2013 TXC151-253-353-441-152330- /O.CON.KSJT.SV.W.0113.000000T0000Z-130515T2330Z/ FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 612 PM CDT WED MAY 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WESTERN TAYLOR...NORTHEASTERN NOLAN...SOUTHWESTERN JONES AND SOUTHEASTERN FISHER COUNTIES... AT 612 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR TRENT...OR 17 MILES EAST OF SWEETWATER...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP BUTMAN BY 615 PM CDT... MERKEL BY 620 PM CDT... VIEW AND DYESS AFB BY 630 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 237 AND 278. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3252 9972 3213 9995 3245 10048 3261 10038 TIME...MOT...LOC 2312Z 293DEG 23KT 3241 10012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:59 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 15, 3:59 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 359 PM CDT WED MAY 15 2013 .SHORT TERM... COMPLEX SETUP THIS AFTERNOON WITH A WEAK UPPER LOW LIFTING NORTHEAST INTO OKLAHOMA...AND AN UPPER LEVEL DISTURBANCE ROTATING SOUTHEAST INTO TEXAS FROM NEW MEXICO ON THE BACK SIDE OF THE SYSTEM. ALSO HAVE A DRYLINE MIXING EAST INTO OUR WESTERN COUNTIES. AIRMASS IS VERY UNSTABLE ACROSS OUR AREA EAST OF THE DRYLINE. GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND VERTICAL SHEAR...A SEVERE THUNDERSTORM WATCH /NUMBER 160/ HAS BEEN ISSUED FOR THE BIG COUNTRY...THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND. THUNDERSTORMS EXPECTED TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE EVENING AND EARLY NIGHTTIME HOURS...WITH THE HIGHEST CHANCE ACROSS THE BIG COUNTRY AND HEARTLAND AREAS. STORMS MAY CONGEAL INTO A MCS BY EARLY TONIGHT. THE DRYLINE IS EXPECTED TO SURGE EAST ACROSS OUR AREA ON THURSDAY. WITH LOW-LEVEL WESTERLY FLOW /WITH DOWNSLOPING COMPONENT/ AND STRONG EASTWARD EXPANSION OF THE LOW-LEVEL THERMAL RIDGE... TEMPERATURES WILL BE HOT ON THURSDAY. AFTERNOON HIGHS EXPECTED TO RANGE FROM AROUND 90 IN THE NORTHEASTERN BIG COUNTRY...TO NEAR 100 IN THE CONCHO VALLEY. .LONG TERM... THE MAIN TOPIC IN THE LONG TERM IS THE HEAT WITH MUCH ABOVE NORMAL MAXIMUM TEMPERATURES EXPECTED THROUGH THE WEEKEND AND WELL INTO NEXT WEEK. ALSO OF INTEREST IS THE CHANCE FOR THUNDERSTORMS DURING THE WEEKEND. GIVEN THE STRENGTH OF THE LOW-LEVEL THERMAL RIDGE... HAVE TWEAKED MAX TEMPERATURES A COUPLE OF DEGREES HIGHER FOR FRIDAY...INTO THE 98-103 DEGREE RANGE. THIS WEEKEND AN UPPER TROUGH IS PROGGED TO MOVE EAST FROM THE GREAT BASIN ACROSS THE ROCKIES SATURDAY NIGHT...AND INTO THE CENTRAL AND SOUTHERN PLAINS ON SUNDAY. HAVE SLIGHT CHANCE POP FOR MUCH OF WEST CENTRAL TEXAS SATURDAY NIGHT...FOR POSSIBILITY OF THUNDERSTORMS MOVING INTO OUR AREA AFTER DEVELOPING ON A DRYLINE TO OUR WEST. WITH SOME TIMING UNCERTAINTY...HAVE NOT EXTENDED POPS INTO SUNDAY YET. THIS MAY BE NEEDED IF THE UPPER TROUGH IS A LITTLE SLOWER TO MOVE EAST. THE STRONG LOW-LEVEL THERMAL RIDGING PATTERN IS PROGGED TO CHANGE LITTLE THROUGH THE WEEKEND AND WELL INTO NEXT WEEK. THUS EXPECT TO SEE A CONTINUATION OF WELL-ABOVE NORMAL DAILY HIGH TEMPERATURES /WELL IN THE 90S TO 100 OR ABOVE/. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 95 68 101 72 / 30 10 5 5 5 SAN ANGELO 68 100 69 103 71 / 20 5 5 5 5 JUNCTION 68 98 68 99 70 / 30 5 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 15, 5:28 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 528 PM CDT WED MAY 15 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-162230- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 528 PM CDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING EAST OF A ROTAN TO SAN ANGELO TO SONORA LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS NEXT SATURDAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 4:05 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL NOLAN 32.27N 100.24W
05/15/2013 E1.00 INCH NOLAN TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1300220
DOLLSpecial weather statement, May 15, 4:10 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 410 PM CDT WED MAY 15 2013 TXZ113-114-152145- JONES TX-SHACKELFORD TX- 410 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR JONES AND SHACKELFORD COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 407 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF ANSON...MOVING EAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST... MINOR SHINGLE DAMAGE... ISOLATED SMALL VEHICLE DENTS... MINOR INJURY POSSIBLE... THE STRONG THUNDERSTORM WILL BE NEAR... ANSON BY 420 PM CDT FUNSTON BY 430 PM CDT THE INTERSECTION OF US-180 AND FARM ROAD 600 AND AVOCA BY 440 PM CDT LUEDERS...BIG COUNTRY BAPTIST ASSEMBLY AND NUGENT BY 445 PM CDT LAT...LON 3292 9955 3258 9957 3268 10007 3286 10008 TIME...MOT...LOC 2110Z 268DEG 25KT 3277 9997
Special weather statement, May 15, 4:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
442 PM CDT WED MAY 15 2013
TXZ113-114-152230-
JONES TX-SHACKELFORD TX-
442 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR JONES
AND SHACKELFORD COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
ANSON...MOVING EAST AT 30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL VEHICLE DENTS...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-180 AND FARM ROAD 600 AND AVOCA BY 455 PM
CDT
NUGENT BY 500 PM CDT
LUEDERS AND BIG COUNTRY BAPTIST ASSEMBLY BY 505 PM CDT
LAT...LON 3295 9942 3252 9943 3251 9945 3267 9994
3285 9992
TIME...MOT...LOC 2142Z 274DEG 26KT 3275 9982Special weather statement, May 15, 5:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 515 PM CDT WED MAY 15 2013 TXZ049-054-152245- FISHER TX-NOLAN TX- 515 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR FISHER AND NOLAN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS TO 50 MPH AT 510 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF US-84 NEAR THE NOLAN-FISHER COUNTY LINE...OR ABOUT 12 MILES NORTHEAST OF COLORADO CITY...MOVING EAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... THE STRONG THUNDERSTORM WILL BE NEAR... US-84 NEAR THE NOLAN-FISHER COUNTY LINE BY 520 PM CDT WASTELLA BY 525 PM CDT I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE BY 530 PM CDT CHAMPION BY 535 PM CDT ROSCOE AND GANNON BY 540 PM CDT SWEETWATER...CAMP BOOTHE OAKS AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 545 PM CDT AND INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 227 AND 243. LAT...LON 3273 10021 3213 10049 3231 10067 3269 10066 TIME...MOT...LOC 2214Z 292DEG 25KT 3254 10072
Special weather statement, May 15, 5:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
524 PM CDT WED MAY 15 2013
TXZ140-152245-
BROWN TX-
524 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR BROWN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
GUSTY WINDS AND HAIL
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ZEPHYR...OR ABOUT 12 MILES SOUTHEAST OF BROWNWOOD...MOVING
NORTHEAST AT 30 MPH. U.S. HIGHWAY 183...OVER SOUTHEAST BROWN COUNTY
IS IN THE PATH OF THIS STORM.
POTENTIAL STORM IMPACTS INCLUDE...
LOCALIZED SHORT DURATION POWER OUTAGES...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
ZEPHYR BY 530 PM CDT
LAT...LON 3169 9868 3169 9875 3161 9877 3152 9891
3152 9893 3167 9894 3176 9870 3171 9867
3170 9867
TIME...MOT...LOC 2222Z 242DEG 28KT 3159 9884
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 28 min |
| May 14, 8:23 PM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 14, 9:03 PM CDT | Special Weather Statement | SJT | Irion | 42 min |
| May 14, 9:08 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 22 min |
| May 15, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 46 min |
| May 15, 4:10 PM CDT | Special Weather Statement | SJT | Jones | 35 min |
| May 15, 4:42 PM CDT | Special Weather Statement | SJT | Jones | 48 min |
| May 15, 5:15 PM CDT | Special Weather Statement | SJT | Nolan | 30 min |
| May 15, 5:24 PM CDT | Special Weather Statement | SJT | Brown | 21 min |
| May 15, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.